MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1250 SYNCHRONY 2
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Implant Pain (4561)
Type of Reportable Event Serious Injury
Event or Problem Description
The user saw the surgeon on (b)(6) 2021 for significant pain overlying the implant site both with and without external device on her head.The pain was first reported on 19-jan-2021 as the user was not able to wear the device due to pain for one week prior to this.The pain is worse with use of the device.The performance with the device has been poor but the reason for the revision surgery is the pain and inability to wear the device.Reportedly, the housing likely shifted lower in the pocket post-operatively.Re-implantation was performed on the (b)(6) 2021 and the concerned device was found with 3 extra-cochlear channels.At explantation the device housing was found stable.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
MDR Report Key11441536
Report Number1066702-2021-00018
Device Sequence Number11765822
Product Code MCM
UDI-Device Identifier09008737366803
UDI-Public(01)09008737366803
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/09/2021
Report Date (Section F) 03/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMI1250 SYNCHRONY 2
Device Catalogue Number36709
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/02/2021
Event Location Hospital
Date Report to Manufacturer03/03/2021
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR